I want to start by apologizing for going so long without writing a post. I have no excuses except being tired and lazy and a little melancholy this week.
Even though in my last post, said that it may take a while for the effects of the chemo and radiation to wear off, in my heart, I think I believed that I should be totally done with all of that by now. Because the steroids make me a crazy, emotional mess, I figured that since I only had a half dose of chemo this week, that I could stop the steroids earlier than the 3 days after chemo that I normally am supposed to take them. Well, I'm not sure if it was stopping the steroids early, or if it was some weird cumulative effect, but yesterday and the day before, I had a weird, shakey feeling for most of the day. It felt kind of like being nauseated, except not just in my stomach. I felt wobbly in my stomach, legs and arms. There were moments when my hands and arms were visibly shaking as well, but only for short bursts at a time. I went ahead and took one of the steroids last night and again today. I feel better today, but still a little shakey/wobbly when I do too much (like paint the ceiling in the office). I almost recycled my dinner a couple of times, but then I was okay after sitting quietly in the garden killing mosquitos for a half hour or so.
I'm going pretty stir crazy here. I'm not working and not taking classes. Mostly, I'm sitting on my butt doing nothing in between doctor's appointments. Yesterday, I went grocery shopping and was completely exhausted by the time I was done. It's weird, I get so tired so fast. When I get too tired, I get nauseated. This last chemo was only a half dose because I only had 3 radiation treatments this (last) week rather than 5 like usual. Of course, I tried to be an almost normal person and I'm exhausted.
Of course, I am also still experiencing what is (not so fondly) refered to as "chemo brain". That is basically when even the simplest words and concepts are unreachable at times. Like yesterday, I was trying to explain something to Ryan. I couldn't think of the words I needed (I think they were "ladder", and "garage"). Luckily, he figured out what I was saying as easily as me saying "um, you know, if you need a ...... um, thing..... it's um, in the aaahhhh" and pointing toward the garage. For someone who talks a lot, not having words is frustrating. (I can't remember if that was the particular conversation where my words quit and his brain kicked in, but it was near the same time as that conversation.)
It may sound crazy, but I'm missing work. I have enjoyed working in my garden, but again, I've had to do it in small incriments. Luckily, I have a bench out there to sit on when I start getting nauseated or winded. This is so weird. I've never felt weak physically like this before in my life. I don't like it at all. Some of the people I've met through the hours waiting in waiting rooms or sitting in the infusion rooms have had such obvious bad effects, liver problems, skin burns & peeling, extreme pain. Comparitively, my side effects are so minimal that I feel like I should be fine doing and acting and working like a regular person (or at least like myself). I feel almost guilty, but I know that I have to give my body a chance to heal. I just get impatient with the process. I feel like a wooss (I have no idea how to spell that word.).